Alert archive / Wyoming / Special Weather Statements in 2016

Special Weather Statement, NWS Riverton, WY

August 7, 2016Natrona County, Wyoming

NWS Riverton, WY issued this special weather statement at Aug 7, 2016, 11:58 PM MDT for Natrona County, Wyoming. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2016, 11:58 PM MDT (05:58 UTC)
Expired
Aug 8, 2016, 12:30 AM MDT
In force
32 min
Issued by
NWS Riverton, WY

County Natrona County, WY

The radar

The Riverton/Lander radar (KRIW), 152 km from the middle of the area, began a volume at 05:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 6.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2016-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2016-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2779 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

687 
WWUS85 KRIW 080558
SPSRIW

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1158 PM MDT SUN AUG 7 2016
 
WYZ020-022-080630-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-
1158 PM MDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NATRONA COUNTY UNTIL
1230 AM MDT...

AT 1157 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF RED WALL TO NEAR
POWDER RIVER TO 16 MILES SOUTH OF HELL'S HALF ACRE. MOVEMENT WAS
EAST AT 40 MPH.

WIND GUSTS OF 50 TO 55 MPH WITH LOCALLY HIGHER GUSTS WILL BE
POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  GOLDENEYE RESERVOIR AROUND 1210 AM MDT. 
  ANTELOPE HILLS...EMIGRANT GAP AND NATRONA COUNTY AIRPORT AROUND 
  1230 AM MDT. 

THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 181 AND 229.
 
LAT...LON 4272 10622 4274 10684 4276 10686 4275 10692
      4279 10700 4278 10705 4300 10693 4329 10704
      4349 10618 4320 10607 4308 10608
TIME...MOT...LOC 0557Z 257DEG 37KT 4323 10696 4302 10688 4282 10698 

$$

BRAUN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this special weather statement went out at Aug 7, 9:44 PM MDT, 2 hours 14 minutes earlier.

Area forecast discussion, Aug 7, 9:44 PM MDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
944 PM MDT SUN AUG 7 2016

.UPDATE...Red Flag Warning posted for fire zones 277 and 289
for Monday afternoon into the early evening.

A fire weather watch has also been posted for Tuesday for the
entire forecast area.

Showers and storms continue in the central and south. Most of the
activity should be done by 07z, but in the south, the activity may
go until 09z. 06z aviation discussion is included in this update.

&&

Short Term...Tonight Through Monday (Issued 154 PM MDT)

A strong pacific low pressure trough will bring widespread showers
and thunderstorms across the west with scattered showers and
thunderstorms east of the Continental Divide through tonight.
Local heavy rain...large hail and strong wind gusts are expected.
Areas of fog will develop in the valleys along rivers and lakes...
especially in the west...late tonight and Monday morning. Clouds
will decrease through the morning. Isolated showers and
thunderstorms are expected mainly over the mountains Monday
afternoon and early evening. Windy conditions with sharply lower
relative humidity is expected monday afternoon and evening with
potential critical fire weather conditions in fire weather zones
277 and 289.

Long Term...Monday night Through Sunday

Monday night will see clearing as dry air moves in across the
west...south and central areas. Tuesday will be dry...windy and
warmer continuing through Wednesday.  showers and thunderstorms
will move up from the south late Wednesday afternoon and evening
continuing through Thursday and Thursday evening. A high pressure
ridge will build up from the great basin into the northern Rockies
Friday through Sunday with dry and warmer conditions expected.

Aviation.../06Z Issuance/

Scattered showers and thunderstorms in the central and south until
about 09z. Dry over the north overnight.

Monday looks drier in the far west and south with very isolated
showers or storms. East of the divide...some showers and storms
will develop around 18z and move northeast across the region
through 01z Tue. The best chance of afternoon and early evening
storms would be from Buffalo to Casper mountain. Expecting the
showers and storms to be over with by 06z Tue.

Fire Weather...

A strong pacific low pressure trough will bring widespread
showers and thunderstorms across the west with scattered showers
and thunderstorms east of the Continental Divide through tonight.
Local heavy rain...large hail and strong wind gusts are expected.
Areas of fog will develop in the valleys late tonight and Monday
morning. Clouds will decrease through the morning. Isolated
showers and thunderstorms are expected mainly over the mountains
Monday afternoon and early evening. Windy conditions with sharply
lower relative humidity is expected monday afternoon and evening
with potential critical fire weather conditions in zones 277 and
289. Dry and windy conditions are expected Tuesday with warmer
temperatures.

&&

.RIW Watches/Warnings/Advisories...

Red Flag Warning from noon to 8 PM MDT Monday for WYZ277-289.

Fire Weather Watch in effect for Tuesday afternoon through Tuesday
evening for Fire Weather Zones 140...275...276...277...278...279...
280...281...282...283...285...286...287...288...289...300...414...
415 AND 416.

&&

SHORT TERM...C.Baker
LONG TERM...C.Baker
AVIATION...AR
FIRE WEATHER...C.Baker
Hazardous weather outlook, Aug 7, 9:55 PM MDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
955 PM MDT SUN AUG 7 2016

WYZ001>020-022>030-090400-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
955 PM MDT SUN AUG 7 2016

...RED FLAG WARNING FOR PORTIONS OF SOUTHWEST AND CENTRAL WYOMING
MONDAY AFTERNOON AND EARLY EVENING...

...FIRE WEATHER WATCH FOR MOST OF THE WESTERN TWO THIRDS OF
WYOMING TUESDAY AFTERNOON AND EARLY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS. SOME STORMS MAY PRODUCE GUSTY WINDS IN
EXCESS OF 45 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY THROUGH WEDNESDAY...VERY DRY...WARM AND BREEZY CONDITIONS
ACROSS SOUTH AND CENTRAL WYOMING WILL RESULT IN ELEVATED TO
CRITICAL FIRE WEATHER CONDITIONS. ISOLATED THUNDERSTORMS MONDAY
AND WEDNESDAY WITH SOME STRONG WIND GUSTS POSSIBLE.

THURSDAY...ISOLATED TO SCATTERED THUNDERSTORMS. SOME STRONG
THUNDERSTORMS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ARE URGED TO REPORT HAIL AND WIND GUSTS OVER 45 MPH. THANK
YOU.

In the hours before

Special weather statement, Aug 7, 6:18 PM MDT, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
618 PM MDT SUN AUG 7 2016

WYZ009>011-016>020-022-080200-
BIGHORN MOUNTAINS SOUTHEAST-NORTHEAST JOHNSON COUNTY-
SOUTHEAST JOHNSON COUNTY-UPPER WIND RIVER BASIN-WIND RIVER BASIN-
LANDER FOOTHILLS-GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-
INCLUDING THE CITIES OF...BUFFALO...KAYCEE...DUBOIS...RIVERTON...
SHOSHONI...LANDER...JEFFREY CITY...CASPER
618 PM MDT SUN AUG 7 2016

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE THIS
EVENING ACROSS PORTIONS OF CENTRAL AND NORTHERN
WYOMING...INCLUDING FREMONT...NATRONA...AND JOHNSON COUNTIES.
THESE SHOWERS AND STORMS ARE MOVING NORTHEAST AT 40 MPH AND WILL
BE ABLE TO PRODUCE WIND GUSTS OF 45 TO 55 MPH AT TIMES UNDER
STRONGER CORES...IN ADDITION TO SMALL HAIL AND BRIEF HEAVY RAIN.
SOME WIND GUSTS MAY OCCUR WELL AWAY FROM THE STORMS THEMSELVES.
THESE SHOWERS AND STORMS SHOULD DECREASE IN COVERAGE AND INTENSITY
AFTER 8 PM.
Special weather statement, Aug 7, 6:43 PM MDT, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
643 PM MDT SUN AUG 7 2016

WYZ009>011-016>020-022-080200-
BIGHORN MOUNTAINS SOUTHEAST-NORTHEAST JOHNSON COUNTY-
SOUTHEAST JOHNSON COUNTY-UPPER WIND RIVER BASIN-WIND RIVER BASIN-
LANDER FOOTHILLS-GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-
INCLUDING THE CITIES OF...BUFFALO...KAYCEE...DUBOIS...RIVERTON...
SHOSHONI...LANDER...JEFFREY CITY...CASPER
643 PM MDT SUN AUG 7 2016

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE THIS
EVENING ACROSS PORTIONS OF CENTRAL AND NORTHERN
WYOMING...INCLUDING FREMONT...NATRONA...AND JOHNSON COUNTIES.
THESE SHOWERS AND STORMS ARE MOVING NORTHEAST AT 40 MPH AND WILL
BE ABLE TO PRODUCE WIND GUSTS OF 45 TO 55 MPH...WITH LOCALIZED
GUSTS GREATER THAN 60 MPH AT TIMES...UNDER STRONGER CORES...IN
ADDITION TO SMALL HAIL AND BRIEF HEAVY RAIN. SOME WIND GUSTS MAY
OCCUR WELL AWAY FROM THE STORMS THEMSELVES. THESE SHOWERS AND
STORMS SHOULD DECREASE IN COVERAGE AND INTENSITY AFTER 8 PM.
Special weather statement, Aug 7, 7:18 PM MDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
718 PM MDT SUN AUG 7 2016

WYZ014>016-023>025-080330-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-STAR VALLEY-SALT RIVER AND WYOMING RANGES-
UPPER GREEN RIVER BASIN FOOTHILLS-
INCLUDING THE CITIES OF...DUBOIS...AFTON...ALPINE...
STAR VALLEY RANCH...THAYNE...PINEDALE
718 PM MDT SUN AUG 7 2016

SCATTERED THUNDERSTORMS WILL OCCUR THROUGH 930 PM ACROSS THESE
LOCATIONS. A FEW STORMS MAY BE STRONG WITH SMALL HAIL...WIND GUSTS
TO 40 MPH... BRIEF HEAVY RAIN...AND FREQUENT LIGHTNING. BE
PREPARED FOR STORMS AND SEEK SAFE SHELTER INDOORS WHEN STORMS
APPROACH YOUR LOCATION.

WYZ028>030-080330-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER
718 PM MDT SUN AUG 7 2016

SCATTERED THUNDERSTORMS WILL OCCUR OVER THE AREA UNTIL 1000 PM. A
FEW STORMS MAY BE STRONG WITH SMALL HAIL...WIND GUSTS TO 45 MPH...
BRIEF HEAVY RAIN...AND FREQUENT LIGHTNING. BE PREPARED FOR STORMS
AND SEEK SAFE SHELTER INDOORS WHEN STORMS APPROACH YOUR LOCATION.

AR
Special weather statement, Aug 7, 7:48 PM MDT, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
748 PM MDT SUN AUG 7 2016

WYZ016>020-022-080300-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-
INCLUDING THE CITIES OF...DUBOIS...RIVERTON...SHOSHONI...LANDER...
JEFFREY CITY...CASPER
748 PM MDT SUN AUG 7 2016

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE THIS EVENING
ACROSS PORTIONS OF CENTRAL WYOMING...INCLUDING
FREMONT AND NATRONA COUNTIES. THESE SHOWERS AND STORMS ARE MOVING
NORTHEAST AT 40 MPH AND WILL BE ABLE TO PRODUCE WIND GUSTS OF 45
TO 55 MPH AT TIMES...IN ADDITION TO BRIEF HEAVY RAIN. SOME WIND
GUSTS MAY OCCUR WELL AWAY FROM THE STORMS THEMSELVES. THESE
SHOWERS AND STORMS SHOULD DECREASE IN COVERAGE AND INTENSITY AFTER
9 PM.
Special weather statement, Aug 7, 9:22 PM MDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
922 PM MDT SUN AUG 7 2016

WYZ014-015-019-025-026-028>030-080530-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER GREEN RIVER BASIN-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...JEFFREY CITY...PINEDALE...LA BARGE...
BIG PINEY...FARSON...ROCK SPRINGS...GREEN RIVER...WAMSUTTER
922 PM MDT SUN AUG 7 2016

SCATTERED THUNDERSTORMS WILL OCCUR THROUGH 1100 PM ACROSS THESE
LOCATIONS. A FEW STORMS MAY BE STRONG WITH SMALL HAIL...WIND GUSTS
TO 40 MPH...BRIEF HEAVY RAIN...AND FREQUENT LIGHTNING. BE PREPARED
FOR STORMS. SEEK SAFE SHELTER INDOORS WHEN STORMS APPROACH YOUR
LOCATION.

AR
Special weather statement, Aug 7, 11:58 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1158 PM MDT SUN AUG 7 2016

WYZ020-022-080630-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-
1158 PM MDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NATRONA COUNTY UNTIL
1230 AM MDT...

AT 1157 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF RED WALL TO NEAR
POWDER RIVER TO 16 MILES SOUTH OF HELL'S HALF ACRE. MOVEMENT WAS
EAST AT 40 MPH.

WIND GUSTS OF 50 TO 55 MPH WITH LOCALLY HIGHER GUSTS WILL BE
POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  GOLDENEYE RESERVOIR AROUND 1210 AM MDT.
  ANTELOPE HILLS...EMIGRANT GAP AND NATRONA COUNTY AIRPORT AROUND
  1230 AM MDT.

THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 181 AND 229.

LAT...LON 4272 10622 4274 10684 4276 10686 4275 10692
      4279 10700 4278 10705 4300 10693 4329 10704
      4349 10618 4320 10607 4308 10608
TIME...MOT...LOC 0557Z 257DEG 37KT 4323 10696 4302 10688 4282 10698

BRAUN

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 8:52 PM MDTRed Flag WarningRIWFremont, Lincoln, Natrona, Sweetwater, Uinta23 hr
Aug 7, 9:28 PM MDTFire Weather WatchRIWBig Horn, Fremont, Hot Springs, Johnson, Lincoln, Natrona and 6 more24 hr
Aug 8, 1:53 PM MDTSpecial Weather StatementRIWHot Springs37 min
Aug 8, 1:59 PM MDTSpecial Weather StatementRIWNatrona31 min
Aug 8, 2:04 PM MDTSpecial Weather StatementRIW41 min
Aug 8, 2:10 PM MDTSevere Thunderstorm WarningRIWHot Springs, Washakie50 min
Aug 8, 3:05 PM MDTSpecial Weather StatementRIWWashakie25 min
Aug 8, 3:35 PM MDTSpecial Weather StatementRIWWashakie25 min

Nearby

Special Weather Statements in Wyoming, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.